MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON® FENESTRATED SCREW SET; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON® FENESTRATED SCREW SET; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 55851025550
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Other: revision surgery is scheduled.The following screws were reported: product #: 55851025545, lot#: unknown, quantity: 2; product #: 55851025550, lot#: unknown, quantity: 2.It is unknown which two screws from the reported screws were broken.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a healthcare professional via manufacturer representative regarding a patient having percutaneous trauma stabilization for t12 burst fracture.Levels implanted: t11-l1 it was reported that the screws shanks broke under tulip.1-month post-operative, the surgeon reported that 1 screw had broken, at 3 months follow up 2 screws had broken.Removal of screws and fusion is scheduled to happen in the next 2 weeks due to broken screws and loss of correction.Patient symptoms are unknown.No further complications were reported regarding the event.Additional information was received that only 2 screws broke and it is unknown which screws broke.
 
Additional Manufacturer Narrative
Additional information: a1, a4, b5, d6b, g3, h6, additonal codes medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
All items are explanted and replaced.Potentially, it was hard to say if the screws broke because of the non-union, or if it was the broken screws that contributed to the non-union.Both are probably correct.From the x-rays it appears to be these two screws were broken, at the shank, just under the tulip.
 
Additional Manufacturer Narrative
H3: product analysis #705106029: part # 55851025550, lot # h5612964 visual review confirmed screw breakage approximately 2 threads down from the base of the bone screw neck.Visual and optical examination of the area of fracture initiation did not identify a pre-existing surface defects that could contribute to crack propagation.Some fracture surface smearing is noted.Microscopic examination of the fracture surface revealed s small area of fatigue lines and the rest of the surface is damaged too much to analyze.This type of damage is consistent with cyclic fatigue.Additional information: d4 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON® FENESTRATED SCREW SET
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
Manufacturer (Section G)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
Manufacturer Contact
glen belmer
1800 pyramid place
memphis, TN 38132
6122713209
MDR Report Key15201655
Report Number1030489-2022-00750
Device Sequence Number11290460
Product Code NKB
UDI-Device Identifier00763000143763
UDI-Public00763000143763
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K201362
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number55851025550
Device Catalogue Number55851025550
Device Lot NumberH5612964
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2022
Supplement Date Received by Manufacturer08/10/2022
01/18/2023
Initial Report FDA Received Date08/10/2022
Supplement Report FDA Received Date09/08/2022
01/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/15/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age50 YR
Patient SexFemale
Patient Weight70 KG